News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Clonazepam, BusPar, and Zoloft and Insomnia


 dvskitten - Wed May 20, 2009 7:24 am

Hi,

I have been taking Zoloft 75 mg for a few weeks (was on 100 mg for about three weeks) but I started having insomnia. I was also started on BusPar 30 mg day as well a few weeks ago and have felt headaches and insomnia too. I have also been taking Klonopin (clonazepam) for about eight months. I initially started taking 0.5 mg at night to help me sleep. I think I developed a tolerance because a couple of months ago it stopped working, so my psych suggested I started taking 1 mg and even 2 mg at night if needed. I am scared about that one the most b/c I've heard horror studies of becoming addicted and having horrible withdrawal symptoms that last for months or even years. There is no way I am taking more than 1 mg of clonazepam. I am on so many meds, I don't know which one is causing the insomnia. Could it be the combination of Zoloft and Buspar. I've read that they both can cause insomnia. I thought of tapering off the meds to see if my insomnia improves. First, the Buspar since I read there really is no withdrawal worries with that one and see what happens. Next, I thought of going back down to 50 mg of Zoloft for now to see if my insomnia improves. The next and most difficult one that I'm scared of is of the clonazepam. What is a safe withdrawal schedule for such an addictive drug (psychologically and physically)? I just don't want to be on such an addictive drug. I suffer from anxiety/depression, but it manifests around a week or two before my period. I certainly don't think I need to be on three meds.
 Faye Lang, RN, MSW - Thu Aug 19, 2010 3:24 pm

Hi,

This is a very late response, but I'll provide some information just in case it's helpful to someone. Insomnia is a known side effect of Zoloft. BuSpar and Clonazepam are not known for insomnia, but the opposite effect. The maximum daily dose for Clonazepam is 20mg, in divided doses. It's possible to develop dependence on the drug. If anyone feels they are taking too many medications, it's worth a discussion with your doctor, so any possible adjustments can be made.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here